MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE COROENT SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INCORPORATED NUVASIVE COROENT SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 7151055
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 12/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device was returned as the device was repositioned and currently the device remains in-situ.No radiographs were provided confirming the device migration and the patients post-op activity levels were unknown.Due to a lack of information provided no root cause could be determined.".Potential adverse events and complications: as with any major surgical procedures, there are risks involved in spinal/orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries include bending, fracture or loosening of implant components loss of fixation pain, discomfort or abnormal sensations due to the presence of the device." ".Correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant." ".If healing is delayed, or does not occur, the implant may eventually loosen, bend, or break.Loads on the device produced by load bearing and by the patients activity level will dictate the longevity of the implant&" ".Patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed&".
 
Event or Problem Description
On a unknown date in (b)(6) 2020 a female patient underwent a extreme lateral interbody fusion procedure at l4-l5.The patient began to experience pain post-op and on a unknown date it was discovered that the implanted cage had migrated anteriorly.On (b)(6) 2020 a revision occurred where the migrated implant was removed and repositioned.It was reported the patients pain has improved post revision.

Brand Name
NUVASIVE COROENT SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
MDR Report Key11407540
Report Number2031966-2020-00221
Device Sequence Number4503250
Product Code MAX
UDI-Device Identifier00887517231703
UDI-Public887517231703
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K141665
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7151055
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2020
Initial Report FDA Received Date03/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;